Itching and pain meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dreamer06
Regular Member


Date Joined Jun 2008
Total Posts : 221
   Posted 11/20/2008 10:42 AM (GMT -7)   
I am taking tramadol for my pain right now but I am itching like crazy. Is this normal? I havent broken out in hives or anything I just itch, and I was wondering if it is okay or if I am allergic to them or something. Should I call my doctor?

ImAud
Regular Member


Date Joined Jul 2008
Total Posts : 113
   Posted 11/20/2008 10:52 AM (GMT -7)   
i was the same way with dilaudid in the hospital...it went away after awhile and never came back..it's kind of like a mild reaction to opiates..one of the side effects of pain meds often is itching...if u keep taking it and it gets worse just stop taking it and try something else...my guess is tho is that it will start to go away once u develop more of a tolerance for it...sorry ur all itchy tho!!
21 year old female
Diagnosed with Crohn's August 2008 (hospitalized for over a month right after)
Taking...canasa, rowasa, 6mp, and Remicade every 6 weeks
As needed...zofran, lortab, tylenol 3, bentyl
Off of Prednisone!!!


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 11/20/2008 11:44 AM (GMT -7)   
you could try some benedryl but that would mask it, so you won't know if it goes away. It does sound like a reaction, if it gets worse stop taking the drug and call your doctor or go to the ER. Believe me, I'm the new queen of drug reactions, you don't want to mess with one if it starts to get worse.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


justjenjen
Veteran Member


Date Joined Nov 2003
Total Posts : 518
   Posted 11/20/2008 12:25 PM (GMT -7)   
Itching=side effect

Hives=reaction

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 11/20/2008 12:28 PM (GMT -7)   
I always have itching when I take opiates. My trick to avoid it is to take 1/2 a tablet instead.
Been living with Crohn's Disease for 33 years.  Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium.  Resections in 2002 and 2005.  Also diagnosed with Fibromyalgia and Osteoarthritis. Currently my Crohns is in remission.


SallyC
Regular Member


Date Joined Nov 2004
Total Posts : 158
   Posted 11/20/2008 12:53 PM (GMT -7)   
I always itch at first when taking vicodin. I always joke that I look like Ray Charles in Ray. I usually only itched when I had to have it every 6 hours. But soon as I started to decrease the itching went away. My friend said she itched really bad when she had the epidural too. I think it is quite normal to itch.
Hope you are feeling better soon.
Sally

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 11/23/2008 5:56 PM (GMT -7)   
try a non sedating antihistamine like claritin
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:20 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
174 Guest(s), 1 Registered Member(s) are currently online.  Details
Lamilla


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer